Alert archive / California / Dense Fog Advisories in 2021
Dense Fog Advisory 21, NWS Hanford, CA
NWS Hanford, CA issued this dense fog advisory at Oct 26, 2021, 1:52 PM PDT for 7 counties in California. It took effect at Oct 27, 2021, 2:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2021, 1:52 PM PDT (20:52 UTC)
- In effect from
- Oct 27, 2021, 2:00 AM PDT
- Expired
- Oct 27, 2021, 7:42 AM PDT
- In force
- 6 hr
- Issued by
- NWS Hanford, CA
Counties Fresno County, CA, Kern County, CA, Kings County, CA, Madera County, CA, Mariposa County, CA, Merced County, CA, Tulare County, CA
The radar
The San Joaquin Valley radar (KHNX), 35 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 8.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1343 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
322 WWUS76 KHNX 262052 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 152 PM PDT Tue Oct 26 2021 CAZ302-303-306-307-309>312-314-315-270500- /O.NEW.KHNX.FG.Y.0021.211027T0900Z-211027T1900Z/ Merced - Madera - Mendota-Planada - Le Grand - Snelling- Caruthers - San Joaquin - Selma-Fresno-Clovis-Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Bakersfield- Southeast San Joaquin Valley- Including the cities of Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Bakersfield, and Richgrove 152 PM PDT Tue Oct 26 2021 ...DENSE FOG ADVISORY IN EFFECT FROM 2 AM TO NOON PDT WEDNESDAY... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of the San Joaquin Valley, from Merced County to Kern County, includes cities along the Highway 99 corridor. * WHEN...From 2 AM tonight to noon PDT Wednesday. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...Also includes, but not limited to, areas along Highways 41, 43, 46, 58, 59, 140, 152, 165, and 198. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ BSO
3 follow-up statements
144 WWUS76 KHNX 270455 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 955 PM PDT Tue Oct 26 2021 CAZ302-303-306-307-309>312-314-315-271300- /O.CON.KHNX.FG.Y.0021.211027T0900Z-211027T1900Z/ Merced - Madera - Mendota-Planada - Le Grand - Snelling- Caruthers - San Joaquin - Selma-Fresno-Clovis-Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Bakersfield- Southeast San Joaquin Valley- Including the cities of Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Bakersfield, and Richgrove 955 PM PDT Tue Oct 26 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT FROM 2 AM TO NOON PDT WEDNESDAY... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of the San Joaquin Valley, from Merced County to Kern County, includes cities along the Highway 99 corridor. * WHEN...From 2 AM tonight to noon PDT Wednesday. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...Also includes, but not limited to, areas along Highways 41, 43, 46, 58, 59, 140, 152, 165, and 198. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ DS
016 WWUS76 KHNX 271143 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 443 AM PDT Wed Oct 27 2021 CAZ302-303-306-307-309>312-314-315-271900- /O.CON.KHNX.FG.Y.0021.000000T0000Z-211027T1900Z/ Merced - Madera - Mendota-Planada - Le Grand - Snelling- Caruthers - San Joaquin - Selma-Fresno-Clovis-Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Bakersfield- Southeast San Joaquin Valley- Including the cities of Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Bakersfield, and Richgrove 443 AM PDT Wed Oct 27 2021 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WHAT...Visibility one quarter mile or less in dense fog. * WHERE...Portions of the San Joaquin Valley, from Merced County to Kern County, includes cities along the Highway 99 corridor. * WHEN...From 2 AM tonight to noon PDT Wednesday. * IMPACTS...Hazardous driving conditions due to low visibility. * ADDITIONAL DETAILS...Also includes, but not limited to, areas along Highways 41, 43, 46, 58, 59, 140, 152, 165, and 198. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
996 WWUS76 KHNX 271442 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 742 AM PDT Wed Oct 27 2021 CAZ302-303-306-307-309>312-314-315-271545- /O.CAN.KHNX.FG.Y.0021.000000T0000Z-211027T1900Z/ Merced - Madera - Mendota-Planada - Le Grand - Snelling- Caruthers - San Joaquin - Selma-Fresno-Clovis-Buttonwillow - Lost Hills - I5-Delano-Wasco-Shafter-Hanford - Corcoran - Lemoore-Visalia - Porterville - Reedley-Bakersfield- Southeast San Joaquin Valley- Including the cities of Merced, Madera, Atwater, Planada, Lake Mcclure, Le Grand, Selma, Sanger, Parlier, Kingsburg, Kerman, Fresno, Lost Hills, Buttonwillow, Delano, Wasco, Alpaugh, Shafter, Hanford, Lemoore, Corcoran, Goshen, Visalia, Tulare, Porterville, Bakersfield, and Richgrove 742 AM PDT Wed Oct 27 2021 ...DENSE FOG ADVISORY IS CANCELLED... The Dense Fog Advisory has been cancelled and is no longer in effect. The lowest visibilities are around one mile towards Hanford and are expected to continue increasing this morning. $$ BSO
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this dense fog advisory went out at Oct 26, 3:30 AM PDT, 10 hours 22 minutes earlier.
Area forecast discussion, Oct 26, 3:30 AM PDT, 10 hours 22 minutes before
Area Forecast Discussion National Weather Service Hanford CA 330 AM PDT Tue Oct 26 2021 .SYNOPSIS... The forecast turns dry with a slight warming trend over the next week days. Fog across the San Joaquin Valley may become a problem during the next several mornings as visibility may occasionally drop below a mile. && .DISCUSSION... The disturbance that brought the heavy rain and snow in the form of an Atmospheric River continues to shift east and is now over the Four Corners area. In its wake, damage from the precipitation and winds were reported over many areas of the Central California Interior on Monday. While light precipitation may still be observed over Kern County this morning, the bulk of Monday’s storm is now moving east with little chances of providing the area with any additional precipitation. Surface wind speeds continue to decrease while winds aloft at around 1000 feet continue to blow at 15 to 20 mph. These winds are being observed over the higher terrain of Kern County which are also responsible for the accumulation of clouds around the Grapevine area. Mixing from the stronger winds aloft will prevent widespread dense fog, patches of thick fog will develop this morning from the 0.5 to 1.0 inch of rain that fell on Monday. Ridging will continue to dominate the region for the remainder of the week before another disturbance affects Northern California next weekend. Ensembles continue to show good agreement with the development of a ridge pattern over the Western States in the coming days. Moisture from Monday’s Atmospheric River event is now south of Southern California and affecting the Desert Southwest. The flow aloft is now more northwesterly ahead of the developing ridge pattern with some moisture still attempting to hit the West Coast. A lack of a forcing mechanism will result in an increase in humidity and some clouds formation this Tuesday. Otherwise, precipitation will not be observed. Yet, the increase in moisture will contribute in increasing the potential for fog development during the overnight and early morning hours across the San Joaquin Valley. Ensembles maintain the ridge over the West Coast through Friday ahead of another disturbance attempting to reach area by the weekend. Based on the higher uncertainty in model solutions, will keep most the the area dry as the next disturbance now tracks further north. Ensemble show more error in the amplitude then in the phase of the next disturbance. This trend increase the confidence that a disturbance will cross the area with a trajectory that is more northbound. Will wait for less error in model solution before committing to any mention of precipitation. For now, fog will become the main issue across Central California until another storm hits the area. && .AVIATION... Mountain obscuring IFR conditions will persist across the Tehachapi range and up into the Southern Sierra Nevada of Tulare County through 22Z Tuesday. Patchy IFR conditions in fog may also occur across the San Joaquin Valley from 11Z to 18Z today. Otherwise, VFR conditions will prevail across the Central CA Interior for the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... None. && Public/Aviation/Fire Wx...Molina PIO/IDSS/Social Media.....Bollenbacher weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 5:25 PM PDT | Special Weather Statement | HNX | Kern | 50 min |
| Oct 25, 6:05 PM PDT | Areal Flood Advisory | HNX | Kern | 55 min |
| Oct 25, 6:31 PM PDT | Areal Flood Advisory | HNX | Kern | 59 min |
| Oct 26, 6:50 AM PDT | Dense Fog Advisory | HNX | Fresno, Kings, Tulare | 5 hr |
Nearby
Dense Fog Advisories in California, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.